MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros intact pth2 (ipth2) results were obtained when processing a patient sample correlation.The results were considered discordant when compared to vitros intact pth (ipth) results.Correlation sample 2 vitros ipth2 result of 41.90 pg/ml (within the reference interval) vs.The vitros ipth result of 78.40 pg/ml (above the reference interval).Correlation sample 4 vitros ipth2 result of 34.40 pg/ml (within the reference interval) vs.The vitros ipth result of 62.20 pg/ml (above the reference interval).Correlation sample 5 vitros ipth2 result of 32.80 pg/ml (within the reference interval) vs.The vitros ipth result of 62.10 pg/ml (above the reference interval).Correlation sample 7 vitros ipth2 result of 39.10 pg/ml (within the reference interval) vs.The vitros ipth result of 68.10 pg/ml (above the reference interval).Correlation sample 8 vitros ipth2 result of 11.00 pg/ml (below the reference interval) vs.The vitros ipth result of 19.90 pg/ml (within the reference interval).Correlation sample 11 vitros ipth2 result of 19.93 pg/ml (within the reference interval) vs.The vitros ipth result of 81.30 pg/ml (above the reference interval).Correlation sample 15 vitros ipth2 result of 42.40 pg/ml (within the reference interval) vs.The vitros ipth result of 70.20 pg/ml (above the reference interval).Correlation sample 16 vitros ipth2 result of 40.50 pg/ml (within the reference interval) vs.The vitros ipth result of 67.50 pg/ml (above the reference interval).Correlation sample 18 vitros ipth2 result of 40.70 pg/ml (within the reference interval) vs.The vitros ipth result of 72.60 pg/ml (above the reference interval).Correlation sample 19 vitros ipth2 result of 72.70 pg/ml (within the reference interval) vs.The vitros ipth result of 147.00 pg/ml (above the reference interval).Correlation sample 20 vitros ipth2 result of 46.90 pg/ml (within the reference interval) vs.The vitros ipth result of 82.80 pg/ml (above the reference interval).Correlation sample 21 vitros ipth2 result of 69.40 pg/ml (within the reference interval) vs.The vitros ipth result of 128.60 pg/ml (above the reference interval).Correlation sample 1a vitros ipth2 result of 43.30 pg/ml (within the reference interval) vs.The vitros ipth result of 62.20 pg/ml (above the reference interval).Correlation sample 3c vitros ipth2 result of 53.20 pg/ml (within the reference interval) vs.The vitros ipth result of 78.40 pg/ml (above the reference interval).Correlation sample 4d vitros ipth2 result of 57.10 pg/ml (within the reference interval) vs.The vitros ipth result of 82.80 pg/ml (above the reference interval).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected patient sample results were obtained during patient sample correlation testing and were not reported from the laboratory.There was no allegation of harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros intact pth2 (ipth2) results were obtained when processing a patient sample correlation.The results were considered discordant when compared to vitros intact pth (ipth) results.The variability observed between the vitros ipth2 and ipth assays is an expected outcome, given the lack of standardization across ipth measurement methods.Differences in assay design, antibody selection, and various circulating fragments contribute to the well-documented inter-method discrepancies in pth measurement.Ortho had previously communicated that the vitros ipth assay was approximately 20% higher than a non-vitros roche method.The vitros ipth2 assay has eliminated that 20% high bias.Therefore, there is an expected 20% bias between ipth and ipth2 which is the most likely cause of the event.Vitros ipth2 qc results were within expectations around the timeframe of the event and a reagent performance issue is not a likely contributor of the event.An acceptable diagnostic within-run tsh precision test indicates that the vitros instrument was performing as expected.Therefore, it is unlikely that an instrument-related performance issue contributed to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth2 reagent lot: 0145.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21468140
Report Number3007111389-2025-00017
Device Sequence Number3391323
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)250811(11)241104(10)0145
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Catalogue Number6900052
Device Lot Number0145
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown